Alert archive / Tennessee / Freeze Warnings in 2017

Freeze Warning 8, NWS Morristown, TN

April 7, 201717 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this freeze warning at Apr 7, 2017, 3:06 PM EDT for 17 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 8, 2017, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 3:06 PM EDT (19:06 UTC)
In effect from
Apr 8, 2017, 1:00 AM EDT
Expired
Apr 8, 2017, 9:00 AM EDT
In force
8 hr
Issued by
NWS Morristown, TN
All 26 counties

Cherokee County, NC, Clay County, NC, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 25 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:15 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 7, 1:15 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
115 PM EDT Fri Apr 7 2017

.AVIATION...
Gusty winds will continue to be the main aviation concern through
the afternoon. Gusts up to 25 kts will be observed at times at
TRI, with 20-25 kts at CHA and TYS. Wind gusts will end in the
22Z-00Z time frame at all sites. High pressure building over the
area from the west will bring calm winds around midnight. With a
dry low level air mass, vis and cigs will remain VFR through the
TAF period.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
     Cherokee-Clay.

TN...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
     Blount Smoky Mountains-Campbell-Claiborne-Cocke Smoky
     Mountains-East Polk-Hancock-Hawkins-Johnson-Morgan-
     Northwest Carter-Northwest Greene-Scott TN-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Sullivan-Unicoi-Washington TN.

VA...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
     Lee-Russell-Scott-Washington-Wise.

&&

DGS
Hazardous weather outlook, Apr 7, 7:40 AM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
740 AM EDT Fri Apr 7 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081145-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
740 AM EDT Fri Apr 7 2017 /640 AM CDT Fri Apr 7 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Freezing conditions and widespread frost are expected late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Early Saturday morning freezing temperatures are expected.
Otherwise, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 7, 10:09 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT FRI APR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 SE GATLINBURG         35.66N 83.42W
04/07/2017  M8.0 INCH        SEVIER             TN   CO-OP OBSERVER

            WINDY CONDITIONS HAVE LED TO DRIFTS OF UP TO A FOOT ATOP
            MT. LECONTE

0800 AM     SNOW             1 NW NEWFOUND GAP       35.62N 83.44W
04/07/2017  M3.4 INCH        SEVIER             TN   CO-OP OBSERVER

&&

JLB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:06 PM EDTFrost AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Cocke, Grainger and 15 more18 hr

Nearby

Freeze Warnings in Tennessee, 2017Freeze Warnings in Virginia, 2017Freeze Warnings in North Carolina, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.